ISSN 1470-3947 (print) | ISSN 1479-6848 (online)

Endocrine Abstracts (2019) 63 OC12.4 | DOI: 10.1530/endoabs.63.OC12.4

Long-term follow-up of antitumoral immunotherapy- induced hypophysitis in Lille hospital, France

Tiphaine Pinoche1, Laurent Mortier2, Arnaud Scherperel2, Christine Cortet Rudelli2 & Emilie Merlen2


1CH, Seclin, France; 2CHU, Lille, France.


Ojective: We characterized the onset and follow-up of hypophysitis in a cohort of 612 patients treated for a cancer by antitumoral immunotherapy between june 2010 and may 2017 in CHU Lille, France. Design and patients: 612 patients treated by anti-CTLA4 and or antiPD-1 for melanoma (n=426), lung cancer (n=166), hematological cancer (n=19) or maxillary epidermoid cancer (n=1).

Methods: Follow-up of patients treated by immunotherapy. Symptoms, pituitary function and pituitary imaging at diagnosis of hypophysitis and during the follow-up were recorded.

Results: Of 612 patients treated with Ipilimumab or Nivolumab or Pembrolizumab alone or in association, 29 patients presented an hypophysitis (4.7%). The follow-up was on average 64 weeks (39–142). The maximal follow-up was 9 years. 7 patients have received cerebral radiotherapy before the diagnosis of hypophysitis and 11 had cerebral metastatis when the cancer was diagnosed. The main initial symptom was asthenia, 38% patients were asymptomatic. All patients had at least one hormonal defect: corticotroph 96.5%, thyréotroph 48%, gonadotroph 19%, somatotroph 31% (on 19 patients evaluated); one had transient diabetes insipidus; 31.5% had an abnormal rate of prolactin. 22% had an evocative pituitary imaging. Among the patients, 9 have received high-dose glucocorticoids (for hypophysitis n=4, cerebral metastasis progression n=2, other adverse event of immunotherapy n=3). At the end of follow-up 10 patients continued immunotherapy, 19 had stopped (12 for progression of disease, 3 for remission, 4 because of other adverse event of immunotherapy). Corticotroph deficiency persist in 87% of patients, thyréotroph deficiency in 20%, somatotroph deficiency in 66% of 6 patients evaluated (and 2 new deficiencies), gonadotroph deficiency in 25% (1 new deficiency). There was no difference between the two groups (persistance of deficiency or not) for age, sex, number of injections, cumulated dose, continuation of treatment at the end of follow-up, cerebral radiotherapy, other previous treatments. On the other hand more patients recovered from their deficit if they had no cerebral metastasis (P=0.043), if they have received high-dose of glucocorticoids (P=0.031). Use of two or more immunotherapy lines seemed to be an adverse factor for the recovery of deficits.

Conclusion: Immunotherapy-induced hypophysitis is a common side-effect with frequent hormonal deficiencies at diagnosis. Hypophysitis happens more frequently in patients treated for melanoma. No cerebral metastasis, high dose glucorticoids appear to be an adverse factor in hormonal recovery. on the other hand use of two or more immunotherapy lines seem to be an adverse factor.

Article tools

My recent searches

No recent searches.